MAUDE Adverse Event Report: AMO UPPSALA AB HEALON GV PRO; AID, SURGICAL, VISCOELASTIC

AMO UPPSALA AB HEALON GV PRO; AID, SURGICAL, VISCOELASTIC
Model Number TG85ML
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that white specks were noticed in the eye.The ophthalmic viscosurgical device (ovd) was allowed to acclimatize fully to operating room temperature.The procedure was successfully completed.There was no reported patient injury.
 
Additional Manufacturer Narrative
The device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts were made to obtain the missing information; however, no response has been received.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: product evaluation of photo: no products were returned.2 images captured during cataract procedures were provided.Analysis of the images shows phenomena in the eye, however due to the quality of the provided images it cannot be determined whether the phenomena are foreign material, air bubbles, or lens material.No issue can be confirmed.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation? yes.Section d9: returned to manufacturer on: aug 26, 2022.Section h3: device evaluated by manufacturer¿ yes.Device evaluation: complaint sample consisted with a glass cylinder and a plunger rod attached at the bottom of it.No expellable healon solution was left in the cylinder.No other product samples were provided.Based upon the visual inspection of the returned product, there is no indication that the customer's observation is due to an issue with the healon gv pro product.Therefore, the customer's report is not confirmed by this investigation.The material finds observed by the customer were not returned for analysis.Visual & stereomicroscopic investigations have not observed any non conformity in the returned product.An examination of the photographs of the material finds in the patient's eye could indicate coring of the rubber perforation membrane during activation of the product as a possible assignable cause.The size and color of the material finds could be commensurate with coring of the rubber membrane.As the material was not returned, then this cannot be confirmed.Coring of the rubber membrane is a known issue which is found in the healon pro family risk files.Based on the information obtained, product deficiency cannot be confirmed.The observed material cannot be characterized based on provided images.Without material sample return, no further information can be obtained.Based on the information obtained, there is no indication of product malfunction or product deficiency.Johnson & johnson surgical vision will continue to monitor this type of complaints per global complaint trending.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
HEALON GV PRO
Common Device Name
AID, SURGICAL, VISCOELASTIC
Manufacturer (Section D)
AMO UPPSALA AB
rapsgatan 7
uppsala, uppsala län 754 5 0
SW  754 50
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15143146
Report Number3012236936-2022-02045
Device Sequence Number5455059
Product Code LZP
UDI-Device Identifier05050474651654
UDI-Public(01)05050474651654(17)240228(10)UJ31169
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
P810031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2024
Device Model NumberTG85ML
Device Catalogue Number10240014
Device Lot NumberUJ31169
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2022
Supplement Date Received by Manufacturer08/25/2022
01/18/2023
Initial Report FDA Received Date08/01/2022
Supplement Report FDA Received Date08/30/2022
01/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown